Alert archive / Mississippi / Special Weather Statements in 2020
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 9, 2020, 6:21 PM CDT for Clarke County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2020, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 9, 2020, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted.
333
WWUS84 KJAN 092321
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
621 PM CDT Tue Jun 9 2020
MSZ058-092345-
Clarke MS-
621 PM CDT Tue Jun 9 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLARKE COUNTY UNTIL 645
PM CDT...
At 621 PM CDT, Meteorologists were tracking a strong thunderstorm
over Stafford Springs, or 13 miles southwest of Quitman, moving
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Goodwater around 625 PM CDT.
Barnett around 630 PM CDT.
Quitman, Stonewall and De Soto around 645 PM CDT.
Other locations impacted by this storm include Pachuta and Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3185 8867 3183 8876 3183 8891 3222 8891
3222 8883 3198 8856
TIME...MOT...LOC 2321Z 223DEG 22KT 3192 8891
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:55 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 9, 2:55 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Jackson MS 255 PM CDT Tue Jun 9 2020 .DISCUSSION... Today and Tonight...Hot and very humid conditions will persist through the rest of the afternoon, as dew points sit in the 70s and highs top out from the upper 80s to middle 90s. Thus, causing will afternoon heat indices, particularly along and west of the Interstate 55 corridor, to peak around 105F. As a result, please continue to take the proper precautions against increased heat stress, if engaged in outdoor activities through late this afternoon. Gusty winds will also remain possible with any of today's isolated to scattered showers and storms. This activity will begin gradually dissipating through the early evening, as daytime heating wanes. A strong mid/upper level low pressure system will lift northeast from the southern plains towards the Great Lakes region overnight into Wednesday. This will send a rather strong cold front east into and through the forecast area late tonight into Wednesday morning. Although lapse rates and wind shear will be lacking ahead of the front, a warm moist and unstable airmass will reside ahead of it. This could result in some isolated severe storms over mainly western portions of the CWA late tonight into early Wednesday morning. Damaging wind gusts will be the primary concern with the most intense storms. As the night progresses and the front shifts further east through the CWA, convection will take a downward trend as heating continue to wane and the better forcing lifts off to the north. Skies will clear through the morning behind the front, but some showers could linger over mainly Southeast Mississippi during the morning hours. Noticeably drier air will begin filtering southeast into the CWA through the afternoon. This will result in a return to more tolerable humidity levels and slightly cooler temperatures with highs ranging from the lower 80s to around 90. /19/ Thursday through next Monday...A drier & more seasonable airmass is expected through the end of the work week & into the weekend. At the start, west-northwesterly flow & surface high pressure will build into the region by Thursday morning. PWs will fall to less than an inch, leading to clearing skies & broad scale subsidence. The ArkLaMiss region will remain entrenched in northeasterly low- level & broad north-northwesterly flow. Synoptic level troughing will build over the Mississippi River Valley while mid-level ridge builds to around 593-595DM in the Intermountain West/southern Plains. This will keep northerly flow, moisture limited generally less than an inch PWs & broad scale subsidence over the area. Due to this, expect pleasant conditions with highs near normal in the mid-upper 80s, climbing through the weekend, with below normal lows in the low-mid 60s. We could even fall into the upper 50s both Thursday & Friday morning in spots. There may be two chances for some rain, from low-level easterly flow/moisture ascent Saturday south of Interstate 20 & a front Saturday dropping south out of the Great Lakes into the Highway 82 corridor Sunday. Both of these are low confidence, with only the GFS depicting that slight uptick in moisture Saturday. There are some spatial inconsistencies Sunday in westward ridge axis in the northern Plains & stronger perturbed flow in the Euro/isentropic ascent further to the west. Due to that, kept any rain chances out of the forecast but is something to watch. As we move through the weekend & early next week, the pattern stays mostly the same but synoptic model consensus begins to diverge. The Euro keeps a deep cold core low over the Great Lakes while the GFS is more unphased & open trough, leading to ridging building further east into our area. Some uptick in rain chances may be possible from northwest flow & MCS potential out of the Plains/Ozarks & into the Mid-South to ArkLaMiss by early next week. However, this is low-confidence & no rain & storm chances are mentioned at this time. Something to watch as per 12Z Euro, copious lapse rates around 6.5-7 deg. C, vertical totals approaching 27-30C+ & juxtaposition with some deep layer bulk shear. Heat & humidity will gradually go on the uptick into early next week. /DC/ && .AVIATION... 18Z TAF discussion: Flight categories are slowly returning to VFR conditions this afternoon, as low stratus gradually erodes over the region. Still, isolated to scattered convection over mainly central and eastern portions of the area through the afternoon, could result in another degradation of both ceilings and visibilities to MVFR/IFR categories if observed within a site's respected aerodrome. Overnight, a cold front will begin moving east through the region through late Wednesday morning, resulting in more chances for isolated to scattered showers and storms. Winds today will be from the south southwest between 8-13 knots today, gusting between 17-21 knots at times. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 86 63 85 / 42 16 2 0 Meridian 74 90 63 86 / 38 37 6 0 Vicksburg 75 85 64 86 / 41 6 0 0 Hattiesburg 74 91 64 87 / 39 46 10 0 Natchez 73 85 63 86 / 37 9 1 0 Greenville 72 82 62 85 / 56 1 0 0 Greenwood 75 83 61 85 / 46 5 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19/DC
Hazardous weather outlook, Jun 9, 1:56 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 156 PM CDT Tue Jun 9 2020 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-034>036- 040>043-047-048-053-100900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Madison MS- Warren-Hinds-Claiborne- 156 PM CDT Tue Jun 9 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday... DANGEROUS HEAT THREAT...Limited TIMING...Through the remainder of this afternoon SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Caution is advised for the rest of this afternoon, for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms are possible late tonight into early Wednesday morning. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ026>030-032-037-100900- Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Attala- 156 PM CDT Tue Jun 9 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Wednesday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms are possible late tonight into early Wednesday morning. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ031-033-038-039-044>046-050>052-056>058-065-066-073-074-100900- Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-Scott- Newton-Lauderdale-Smith-Jasper-Clarke-Covington-Jones-Lamar- Forrest- 156 PM CDT Tue Jun 9 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ026-MSZ049-054-055-059>064-072-100900- Concordia-Rankin-Copiah-Simpson-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Marion- 156 PM CDT Tue Jun 9 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday DANGEROUS HEAT THREAT...Limited TIMING...Through the remainder of this afternoon Caution is advised for the rest of this afternoon, for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 9, 2:45 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
245 PM CDT Tue Jun 9 2020
MSZ058-092015-
Clarke MS-
245 PM CDT Tue Jun 9 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLARKE COUNTY UNTIL 315
PM CDT...
At 245 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles southeast of De Soto, or 11 miles southeast of Quitman, moving
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Middleton, Sykes, Crandall, De Soto and Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3190 8847 3186 8862 3184 8876 3185 8879
3220 8860 3214 8844
TIME...MOT...LOC 1945Z 218DEG 24KT 3189 8864
NFSpecial weather statement, Jun 9, 2:51 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
251 PM CDT Tue Jun 9 2020
MSZ062-063-092015-
Lawrence MS-Lincoln MS-
251 PM CDT Tue Jun 9 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN AND
NORTHWESTERN LAWRENCE COUNTIES UNTIL 315 PM CDT...
At 251 PM CDT, Meteorologists were tracking a strong thunderstorm
near East Lincoln, or 11 miles east of Brookhaven, moving northeast
at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Sontag around 305 PM CDT.
Wanilla around 310 PM CDT.
Oma around 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3152 9036 3170 9032 3170 9026 3172 9023
3173 9019 3175 9016 3175 9015 3176 9013
3175 9009 3165 9003 3147 9026
TIME...MOT...LOC 1951Z 216DEG 23KT 3157 9026
NFSpecial weather statement, Jun 9, 3:22 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CDT Tue Jun 9 2020
MSZ063-064-092045-
Lawrence MS-Jefferson Davis MS-
322 PM CDT Tue Jun 9 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, Meteorologists were tracking a strong thunderstorm
near Arm, or 22 miles south of Pinola, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Progress around 325 PM CDT.
Silver Creek around 330 PM CDT.
Prentiss around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3152 9013 3172 9002 3172 8993 3166 8980
3162 8978 3147 9000
TIME...MOT...LOC 2021Z 220DEG 18KT 3156 9002
NFSpecial weather statement, Jun 9, 5:26 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
526 PM CDT Tue Jun 9 2020
MSZ066-092300-
Jones MS-
526 PM CDT Tue Jun 9 2020
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL JONES COUNTY UNTIL 600
PM CDT...
At 525 PM CDT, Meteorologists were tracking an area of strong
thunderstorms near Ellisville, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Laurel, Ellisville, Mill Creek, Moselle and Tuckers Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3148 8933 3181 8914 3171 8894 3160 8894
3143 8914 3143 8919
TIME...MOT...LOC 2225Z 214DEG 20KT 3153 8917
NFSpecial weather statement, Jun 9, 5:55 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
555 PM CDT Tue Jun 9 2020
MSZ057-066-092330-
Jones MS-Jasper MS-
555 PM CDT Tue Jun 9 2020
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JASPER AND
NORTHEASTERN JONES COUNTIES UNTIL 630 PM CDT...
At 554 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Sandersville to near Tuckers
Crossing. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Heidelberg around 610 PM CDT.
Sandersville and Stafford Springs around 615 PM CDT.
Orange around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3182 8894 3164 8894 3160 8909 3187 8915
3219 8892 3183 8891
TIME...MOT...LOC 2254Z 214DEG 21KT 3184 8909 3165 8907
NFSpecial weather statement, Jun 9, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
621 PM CDT Tue Jun 9 2020
MSZ058-092345-
Clarke MS-
621 PM CDT Tue Jun 9 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLARKE COUNTY UNTIL 645
PM CDT...
At 621 PM CDT, Meteorologists were tracking a strong thunderstorm
over Stafford Springs, or 13 miles southwest of Quitman, moving
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Goodwater around 625 PM CDT.
Barnett around 630 PM CDT.
Quitman, Stonewall and De Soto around 645 PM CDT.
Other locations impacted by this storm include Pachuta and Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3185 8867 3183 8876 3183 8891 3222 8891
3222 8883 3198 8856
TIME...MOT...LOC 2321Z 223DEG 22KT 3192 8891
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:17 PM CDT | Special Weather Statement | JAN | Winston | 43 min |
| Jun 8, 7:57 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 48 min |
| Jun 8, 8:03 PM CDT | Special Weather Statement | JAN | Jefferson | 57 min |
| Jun 8, 8:39 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 51 min |
| Jun 8, 9:24 PM CDT | Special Weather Statement | JAN | Lowndes | 66 min |
| Jun 8, 11:00 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 30 min |
| Jun 8, 11:35 PM CDT | Special Weather Statement | JAN | Neshoba | 25 min |
| Jun 9, 2:45 PM CDT | Special Weather Statement | JAN | Clarke | 30 min |
| Jun 9, 2:51 PM CDT | Special Weather Statement | JAN | Lawrence | 24 min |
| Jun 9, 3:22 PM CDT | Special Weather Statement | JAN | Lawrence | 23 min |
| Jun 9, 5:26 PM CDT | Special Weather Statement | JAN | Jones | 34 min |
| Jun 9, 5:55 PM CDT | Special Weather Statement | JAN | Jasper | 35 min |
Nearby
Special Weather Statements in Mississippi, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.